What happens if I stop taking Lipitor?

Ever since I had a stroke earlier this year, I’ve been dealing with taking more prescription drugs than I had ever taken in my life.  One of the reasons I had always avoided the doctor (I am NOT recommending this) was a fear of being put on some kind of pill taking regimen.  I had seen relatives start down that road and I didn’t like where it went.  Instead, I stuck my head in the sand, grew myself a blocked carotid artery, and let my cholesterol rocket up over 300.  Like I said, I don’t recommend doing what I did.  Go to your doctor for regular visits.   I do now.

Anyway, back to my prescription medicine story.  After my stroke, I was taking blood thinners, blood pressure medicine, and a big old 80 milligram tablet of Atorvastatin (Lipitor) every day.  Oh yeah, I was also taking Chantix to keep myself away from smoking.  I noticed after I got home from the hospital that getting out of bed was becoming very difficult.  I would have thought that the stroke had caused that, but the stroke mostly affected my right arm and hand.  The general soreness I started experiencing was all throughout my body, and especially my back.

lose 40 poundsAfter doing some research based on the pills I was taking, it started looking like Lipitor might be the culprit.  Many people online were complaining that using the drug was making them feel awful.  I mentioned it to my doctor, but he just ran tests to rule out other problems.  It’s now been about 7 months since my cerebral accident (or whatever it was that they called it).  Lately, I’ve been spending a lot of time on my back at night dreading the process of getting out of bed.  I finally renewed my concerns with the doctor (for the 3rd time now actually).  Today he told me to stop taking the Lipitor and let him know how I feel in two weeks.  I seriously hope the soreness goes away.  I’m tired of waking up feeling like someone has been beating my kidneys with a large stick all night.  I know that statin drugs have been a miracle for some people.  Heck, they did drop my cholesterol numbers through the floor, but I’ve got to see if it is these pills that are making my whole body ache.  No judgement here.  I just need to be able to get out of bed and function.

We’ll see how this goes.  I was laying on my son’s bed with him watching some TV last night and it occurred to me how painful it had become to just get up off of a bed.  I feel like I’m 80 years old sometimes.  I don’t know if Lipitor can do anything directly to cause weight gain, but I can certainly attest to the fact that feeling like this makes it very difficult to do much more than walk (painfully) as a form of exercise.  Doctors need to listen more to what their patients say and less to what the pharmaceutical companies list as possible side effects.  Tonight will be the first without Lipitor in months.  Wish me luck.

Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *